Format

Send to

Choose Destination
See comment in PubMed Commons below
Korean J Intern Med. 2013 May;28(3):356-60. doi: 10.3904/kjim.2013.28.3.356. Epub 2013 May 1.

Synephrine-containing dietary supplement precipitating apical ballooning syndrome in a young female.

Author information

1
Division of Cardiology, Department of Internal Medicine, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea.

Erratum in

  • Korean J Intern Med. 2013 Sep;28(5):634.

Abstract

Apical ballooning syndrome (ABS) is a unique reversible cardiomyopathy that is frequently precipitated by emotional or physical stress. In addition, the few drugs reported to precipitate ABS were either illegal or strictly controlled for medical use. This paper reports a case of ABS precipitated by a dietary supplement. Our case accentuates the potential risk of dietary supplements containing synephrine, which is uncontrolled and available to the general public. Therefore, the Korea Food and Drug Administration should regulate these dietary supplements, and warn healthcare workers and the general public of the potential hazards of the indiscriminate abuse of dietary supplements.

KEYWORDS:

Dietary supplements; Synephrine; Takotsubo cardiomyopathy

PMID:
23682231
PMCID:
PMC3654135
DOI:
10.3904/kjim.2013.28.3.356
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Publishing M2Community Icon for PubMed Central
    Loading ...
    Support Center